Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 5, 2003, 1:25 AM CDT for Christian County, Todd County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2003, 1:25 AM CDT (06:25 UTC)
- Expired
- May 5, 2003, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Christian County, KY, Todd County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 050627 FFWPAH KYC047-219-050915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 125 AM CDT MON MAY 5 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY TODD COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 415 AM CDT * AT 120 AM CDT...RADAR INDICATED THUNDERSTORMS CONTINUING TO MOVE ACROSS THE WARNED COUNTIES. THIS TREND WILL CONTINUE AS STORMS MOVE NORTHEAST OUT OF TENNESSEE FOR THE NEXT FEW HOURS. THE HIGHEST RAINFALL TOTALS ARE ALONG THE SOUTHERN BORDERS OF BOTH COUNTIES AND ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 1.5 INCHES REMAIN A POSSIBILITY. THE OAK GROVE POLICE DEPARTMENT REPORTED SEVERAL CITY ROADS WERE BEING CLOSED OFF DUE TO HIGH WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 3705 8711 3667 8708 3667 8766 3706 8767 $$ DLL
1 follow-up statement
000 WGUS73 KPAH 050915 FFSPAH KYC047-219-050945- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 415 AM CDT MON MAY 5 2003 ...THE FLASH FLOOD WARNING FOR CHRISTIAN AND TODD COUNTIES IN WEST KENTUCKY HAS BEEN ALLOWED TO EXPIRE... THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN IN THE WARNED COUNTIES HAVE MOVED EAST OF THE REGION. MOST OF THE WATER HAD RECEDED...BUT RUNOFF IN LOW LYING AREAS WILL STILL BE A POSSIBILITY OVERNIGHT. FOR THIS REASON...RESIDENTS SHOULD STILL BE VIGILANT OF THE WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. $$ DLL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 2:44 PM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, May 4, 2:44 PM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT SUN MAY 4 2003 FORECAST CHALLENGE IS TIMING OF PRECIP AND SVR WX. FIRST CLUSTER OF STORMS NORTH OF WARM FRONT ASSOCIATED WITH WARM AIR ADVECTION AT 850 SLOWLY MOVING OFF TO THE EAST. AT 1900 UTC WARM FRONT ENTERING THE SOUTHWEST PORTION OF CWA WITH MID TO UPPER 60 DEW POINTS. LARGE HAIL WITH ISOLATED WIND DAMAGE REPORTED WITH THESE STORMS. SEVERE WEATHER ASSOCIATED WITH THE MAIN SYSTEM NOW OVER NEBRASKA...KANSAS AND OKLAHOMA. EXPECT THIS SYSTEM TO MERGE INTO A POSSIBLE SQUALL LINE AS IT REACHES THE AREA THIS EVENING AND OVERNIGHT. WILL KEEP MENTION OF SEVERE IN ZONES BOTH TONIGHT AND AGAIN TOMORROW AFTERNOON. EHI AND VGP VALUES FAVORABLE FOR SEVERE WEATHER BOTH TIME FRAMES. FIRST SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT AND WEAKENS TO OUR EAST DURING THE DAY ON MONDAY. IF THE CLOUDS BREAK AS EXPECTED...WE WILL DESTABILIZE BY AFTERNOON WITH FORECAST CAPES OVER 3500 J/KG. AGAIN WITH VGP VALUES OVER .3 IN PART OF WEST KENTUCKY TOMORROW AFTERNOON AND EHI VALUES AROUND 5...SUPERCELLS ARE POSSIBLE...ESPECIALLY IN WESTERN KENTUCKY. AS FRONT SLOWLY SAGS SOUTH...IT IS FORECAST TO BE ALONG OHIO RIVER BY EARLY WEDNESDAY...WITH SURFACE LOW MOVING ALONG FRONT...WILL MENTION HEAVY RAIN. LITTLE CHANGE TO THE REST OF THE FORECAST WITH ONLY MINOR CHANGES TO WINDS...TEMPERATURES. EXTENDED FORECAST...ALL MODELS IN DECENT AGREEMENT THROUGH FRIDAY WHICH MEANS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. WEAK TROUGH OVER WEST COAST WILL KEEP SOUTHWEST FLOW OVER THE REGION. TIMING OF IMPULSES IN SOUTHWEST FLOW THAT WILL PRODUCE SHOWERS AND THUNDERSTORMS IS VERY DIFFICULT. THIS WILL KEEP A WEAK FRONTAL BOUNDARY ALONG THE OHIO RIVER UNTIL FRIDAY. MODELS SWING DECENT SYSTEM THROUGH ON FRIDAY...ANOTHER LATE SATURDAY INTO SUNDAY. .PAH...NONE. SPODEN
Hazardous weather outlook, May 4, 8:57 PM CDT, 4 hours 28 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 857 PM CDT SUN MAY 4 2003 ...HIGH RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST MISSOURI TONIGHT WITH A MODERATE RISK OVER MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST MISSOURI TONIGHT WITH A MODERATE RISK OVER MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REST OF THE REGION. SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE...MAINLY OVER THE SOUTHWEST HALF OF THE REGION...GENERALLY SOUTH OF A LINE FROM JUST NORTH OF CARBONDALE ILLINOIS...TO NEAR MADISONVILLE KENTUCKY. STORMS WITH LARGE HAIL AND DAMAGING WIND ARE POSSIBLE NORTH OF THE LINE. ONE ROUND IS MOVING THROUGH THE AREA THIS EVENING...ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN KENTUCKY TOMORROW...WITH A SLIGHT RISK OVER THE REST OF THE QUAD STATE AREA. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA DURING THE AFTERNOON HOURS. AT THIS TIME...IS APPEARS THAT SUPERCELLS ARE POSSIBLE...ESPECIALLY OVER WESTERN KENTUCKY. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE TOMORROW. THIS ACTIVITY IS EXPECTED TO DIMINISH DURING THE EVENING HOURS. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE REGION THIS EVENING IN THE SEVERE THUNDERSTORM AND TORNADO WATCH AREAS. ADDITIONAL ACTIVATION IS POSSIBLE TONIGHT FOR THE REMAINDER OF THE QUAD STATE AREA. IN ADDITION...SPOTTER ACTIVATION MAY BE REQUESTED MONDAY AFTERNOON. PS
In the hours before
Local storm report, May 4, 11:17 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1117 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 PM MARION KY WIND DAMAGE
05/04/03 CRITTENDEN TREES DOWN BLOCKING HWY
723 IN MARION REPORTED BY
CRITTENDEN COUNTY DESLocal storm report, May 4, 11:29 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1129 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 PM KY WIND DAMAGE
05/04/03 WEBSTER LIGHT DAMAGE TO
STRUCTURES IN WHEATCROFT
REPORTED BY TRAINED
SPOTTERS
1128 PM MURRAY KY WIND DAMAGE
05/04/03 CALLOWAY NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY CALLOWAY COUNTY DES
TRAINED SPOTTERS MEASURED
80 MPH GUST 8 MILES SW OF
MURRAYLocal storm report, May 4, 11:48 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1148 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1146 PM OAK GROVE KY 1.00 INCH HAIL
05/04/03 CHRISTIAN REPORTED BY TRAINED
SPOTTERS
1132 PM BELL CITY KY WIND DAMAGE
05/04/03 GRAVES NUMEROUS TREES AND
POWERLINES DOWN SEVERAL
GREENHOUSES HEAVILY
DAMAGED REPORTED BY
COUNTY DES DIRECTOR
1145 PM LIVERMORE KY WIND DAMAGE
05/04/03 MCLEAN NUMEROUS TREES DOWN POWER
OUTAGES REPORTED BY FIRE
DEPTLocal storm report, May 5, 12:05 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1205 AM CDT MON MAY 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM 5NE MURRAY KY WIND DAMAGE
05/04/03 CALLOWAY SIGNIFICANT DAMAGE PATH
SUSPECTED TORNADO DAMAGE
ALONG HWY 94 AT NEWBURG
NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY CALLOWAY COUNTY DES
DIRECTORLocal storm report, May 5, 12:21 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1221 AM CDT MON MAY 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM 2S ST. JOSEPH KY WIND DAMAGE
05/05/03 DAVIESS MOBILE HOME DESTROYED
REPORTED BY DAVIESS
COUNTY DES DIRECTOR
1157 PM FT. CAMPBELL KY FUNNEL CLOUD
05/04/03 CHRISTIAN REPORTED BY MILITARY
WEATHER FORECASTERS AT
CAMPBELL ARMY AIRFIELDLocal storm report, May 5, 12:25 AM CDT, 1 hour before
LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1225 AM CDT MON MAY 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM MARION KY WIND DAMAGE
05/04/03 CRITTENDEN A FEW TREES DOWN.
REPORTED BY POLICE.
0245 PM SHADY GROVE KY 1.75 INCH HAIL
05/04/03 CRITTENDEN REPORTED BY FIRE
DEPARTMENT
0753 PM GATEWOOD MO 0.88 INCH HAIL
05/04/03 RIPLEY REPORTED BY RIPLEY COUNTY
DES
0758 PM 15W DONIPHAN MO 1.00 INCH HAIL
05/04/03 RIPLEY REPORTED BY RIPLEY COUNTY
DES
0802 PM 9W DONIPHAN MO 1.00 INCH HAIL
05/04/03 RIPLEY REPORTED BY RIPLEY COUNTY
DES
0802 PM 9W DONIPHAN MO 1.00 INCH HAIL
05/04/03 RIPLEY REPORTED BY RIPLEY COUNTY
DES
0810 PM MT. VERNON IL 1.75 INCH HAIL
05/04/03 JEFFERSON REPORTED BY TRAINED
SPOTTERS
0814 PM 2W POPLAR BLUFF MO 0.75 INCH HAIL
05/04/03 BUTLER REPORTED BY BUTLER COUNTY
DES
0818 PM 9N POPLAR BLUFF MO 0.75 INCH HAIL
05/04/03 BUTLER REPORTED BY BUTLER COUNTY
EM
0820 PM WAPPAPELLO MO 60 MPH WIND GUST
05/04/03 WAYNE TREES DOWN REPORTED BY
THE PUBLIC
0822 PM WAPPAPELLO MO 60 MPH WIND GUST
05/04/03 WAYNE REPORTED BY THE PUBLIC
0837 PM 2W ADVANCE MO 80 MPH WIND GUST
05/04/03 STODDARD REPORTED BY STODDARD
COUNTY DES
0856 PM MORLEY MO 80 MPH WIND GUST
05/04/03 SCOTT REPORTED BY SCOTT COUNTY
EM
0859 PM BETWEEN SIKESTON AND HAYWOOD CITYMO FUNNEL CLOUD
05/04/03 SCOTT REPORTED BY SCOTT COUNTY
EM
0913 PM COWLING IL 0.75 INCH HAIL
05/04/03 WABASH REPORTED BY WABASH COUNTY
DES
0914 PM OLIVE BRANCH IL 1.75 INCH HAIL
05/04/03 ALEXANDER REPORTED BY EOC ALSO 60
MPH WIND WITH SOME TREES
DOWN
0918 PM BELMONT IL 0.75 INCH HAIL
05/04/03 WABASH REPORTED BY WABASH COUNTY
EMA
0920 PM DELTA MO FLOODING
05/04/03 CAPE GIRARDEAU STREET FLOODING 2 1/2
INCHES OF RAIN WITH 1
INCH IN 20 MINUTES
0924 PM OLMSTEAD IL 0.75 INCH HAIL
05/04/03 PULASKI REPORTED BY PULASKI
COUNTY DES
0945 PM KEVIL KY 60 MPH WIND GUST
05/04/03 BALLARD REPORTED BY TRAINED
SPOTTERS
0951 PM WEST PADUCAH KY 60 MPH WIND GUST
05/04/03 MCCRACKEN REPORTED BY WFO PADUCAH
PERSONNEL
0958 PM METROPOLIS IL FUNNEL CLOUD
05/04/03 MASSAC REPORTED BY MASSAC COUNTY
SHERIFFS OFFICE THAT THE
FUNNEL CLOUD WAS EAST OF
METROPOLIS NEAR 1-24
1010 PM JOY KY 1.00 INCH HAIL
05/04/03 LIVINGSTON REPORTED BY TRAINED
SPOTTER ALSO 60 MPH WIND
REPORTED AT THIS TIME
1026 PM ROPERS LANDING IL WIND DAMAGE
05/04/03 POPE REPORTED BY POPE COUNTY
DES TREES DOWN ALONG WITH
UNCONFIRMED ROOF DAMAGE
1028 PM 5SW MURRAY KY 60 MPH WIND GUST
05/04/03 CALLOWAY REPORTED BY TRAINED
SPOTTERS. ALSO 0.75 INCH
DIAMETER HAIL REPORTED AT
THIS TIME
1040 PM 5NE MURRAY KY WIND DAMAGE
05/04/03 CALLOWAY SIGNIFICANT DAMAGE PATH
SUSPECTED TORNADO DAMAGE
ALONG HWY 94 AT NEWBURG
NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY CALLOWAY COUNTY DES
DIRECTOR
1049 PM MARION KY WIND DAMAGE
05/04/03 CRITTENDEN TREES DOWN BLOCKING HWY
723 IN MARION REPORTED BY
CRITTENDEN COUNTY DES
1123 PM KY WIND DAMAGE
05/04/03 WEBSTER LIGHT DAMAGE TO
STRUCTURES IN WHEATCROFT
REPORTED BY TRAINED
SPOTTERS
1128 PM MURRAY KY WIND DAMAGE
05/04/03 CALLOWAY NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY CALLOWAY COUNTY DES
TRAINED SPOTTERS MEASURED
80 MPH GUST 8 MILES SW OF
MURRAY
1132 PM BELL CITY KY WIND DAMAGE
05/04/03 GRAVES NUMEROUS TREES AND
POWERLINES DOWN SEVERAL
GREENHOUSES HEAVILY
DAMAGED REPORTED BY
COUNTY DES DIRECTOR
1145 PM LIVERMORE KY WIND DAMAGE
05/04/03 MCLEAN NUMEROUS TREES DOWN POWER
OUTAGES REPORTED BY FIRE
DEPT
1146 PM OAK GROVE KY 1.00 INCH HAIL
05/04/03 CHRISTIAN REPORTED BY TRAINED
SPOTTERSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:25 PM CDT | Tornado Warning | PAH | Ballard | 50 min |
| May 4, 9:40 PM CDT | Tornado Warning | PAH | McCracken | 50 min |
| May 4, 9:47 PM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| May 4, 9:58 PM CDT | Tornado Warning | PAH | Livingston | 47 min |
| May 4, 10:07 PM CDT | Tornado Warning | PAH | Calloway | 38 min |
| May 4, 10:13 PM CDT | Tornado Warning | PAH | Graves | 32 min |
| May 4, 10:23 PM CDT | Tornado Warning | PAH | Crittenden | 37 min |
| May 4, 10:24 PM CDT | Tornado Warning | PAH | Union | 36 min |
| May 4, 10:47 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 43 min |
| May 4, 10:50 PM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Lyon and 2 more | 6 hr |
| May 4, 10:50 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 40 min |
| May 4, 10:55 PM CDT | Tornado Warning | PAH | Webster | 35 min |
| May 4, 10:57 PM CDT | Tornado Warning | PAH | Trigg | 48 min |
| May 4, 11:07 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 53 min |
| May 4, 11:18 PM CDT | Tornado Warning | PAH | Calloway | 57 min |
| May 4, 11:33 PM CDT | Tornado Warning | PAH | Daviess, McLean | 42 min |
| May 4, 11:36 PM CDT | Tornado Warning | PAH | Christian, Todd | 54 min |
| May 4, 11:52 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 53 min |
| May 5, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 44 min |
| May 5, 2:39 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 36 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.